Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 98, NWS Nashville, TN

June 15, 2001Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2001, 2:12 PM CDT for Davidson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2001, 2:12 PM CDT (19:12 UTC)
Expired
Jun 15, 2001, 2:45 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:25 PM CDTThunderstorm Wind 55 ENashville, TNTrees and power lines were down around Nashville. A tree was down on Belle Meade Road. Wires were down near Adelphia stadium.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 151913
SVRBNA

TNC037-151945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE

* UNTIL 245 PM CDT

* AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS MOVING ACROSS DAVIDSON COUNTY, TOWARD 
THE NORTHEAST AT 20 MPH.

* TOWNS IN THE PATH OF THESE STORMS INCLUDE NASHVILLE, 
GOODLETTSVILLE, HERMITAGE, OLD HIKCORY, AND ANTIOCH.

DAMAGING WINDS WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THESE 
STORMS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORMS PASS.
$$

LAT...LON 3615 8694 3602 8678 3627 8644 3643 8663

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 15, 1:30 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI JUN 15 2001

CURRENTLY, ACTIVE WEATHER CONTINUES TO FILL IN ALONG PRE-FRONTAL
TROUGH, WITH COLD FRONT NOW PROGRESSING THROUGH THE MISSISSIPPI
VALLEY. AIR MASS REMAINS MUGGY, WITH TEMPERATURES WARMING INTO THE
80S AND DEW POINT IN THE LOWER 70S.

MODELS SHOW COLD FRONT PASSING THROUGH THE MID STATE LATE THIS
AFTERNOON AND EARLY EVENING, WITH RATHER ABRUPT DRYING AS HIGH
PRESSURE BEGINS TO BUILD IN BEHIND THE FRONT. SKIES SHOULD CLEAR OUT
DURING THE EVENING, ALTHOUGH WINDS WILL STAY UP DUE TO STRONG SURFACE
PRESSURE GRADIENT. MODEL SOUNDINGS SHOW VERY DRY ATMOSPHERE IN PLACE
THROUGH SUNDAY, MAKING FOR A VERY PLEASANT AND LESS HUMID WEEKEND.
EXPECT A WARMING TREND BY THE EARLY PART OF THE WEEK, ALTHOUGH MODEL
GUIDANCE VALUES, ESPECIALLY NGM-BASED MOS, APPEAR TOO WARM (WHEN
COMPARED TO THE MASSIE-ROSE LOW LEVEL THICKNESS SCHEME VALUES).
BELIEVE MORE SEASONAL VALUES ARE MORE REALISTIC, GIVEN NORTHERLY FLOW
BEHIND THE FRONT.

EXPECT ONLY MINOR ADJUSTMENTS TO UPCOMING ZONE PACKAGE. WILL LEAVE
THUNDERSTORMS IN THE EXTENDED FORECAST FOR WEDNESDAY AND THURSDAY,
WITH EVEN MORE WIDESPREAD ACTIVITY FOR FRIDAY AS MRF BRINGS A COLD
FRONT THROUGH THE MID STATE.

BNA 62/87/63/90/64 30000
CSV 60/82/58/85/59 40000

.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:57 PM CDTSevere Thunderstorm WarningOHXRobertson33 min
Jun 15, 2:52 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jun 15, 4:08 PM CDTSevere Thunderstorm WarningOHXGrundy37 min
Jun 15, 4:17 PM CDTSevere Thunderstorm WarningOHXPutnam28 min
Jun 15, 4:24 PM CDTSevere Thunderstorm WarningOHXWhite21 min
Jun 15, 4:48 PM CDTSevere Thunderstorm WarningOHXOverton27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.